MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01696.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior m2 segment of the middle cerebral artery (mca) using penumbra coil 400's (pc400s) and a px slim delivery microcatheter (px slim).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician deployed and detached two pc400s into the target vessel using the px slim with no issues.While attempting to advance a new pc400 through the px slim, the physician experienced resistance and subsequently, the pc400 became stuck.Therefore, the physician removed the px slim with the pc400 and completed the procedure using a non-penumbra microcatheter and penumbra smart coils (smart coils).There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6909918
Report Number3005168196-2017-01695
Device Sequence Number13483867
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/05/2019
Device Catalogue NumberPXSLIM045
Device Lot NumberF69207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR